Alert archive / Tennessee / Special Weather Statements in 2021

Special Weather Statement, NWS Nashville, TN

June 29, 2021Bedford County, Tennessee

NWS Nashville, TN issued this special weather statement at Jun 29, 2021, 12:13 PM CDT for Bedford County, Tennessee. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 29, 2021, 12:13 PM CDT (17:13 UTC)
Expired
Jun 29, 2021, 12:45 PM CDT
In force
32 min
Issued by
NWS Nashville, TN

County Bedford County, TN

The radar

The Northeast Alabama radar (KHTX), 69 km from the middle of the area, began a volume at 17:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 5.2 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2021-06-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1387 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2021-06-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1387 J/kg
Mixed-layer CIN
-60 J/kg
Mixed-layer LCL
1208 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
51 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

705 
WWUS84 KOHX 291713
SPSOHX

Special Weather Statement
National Weather Service Nashville TN
1213 PM CDT Tue Jun 29 2021
 
TNZ075-291745-
Bedford TN-
1213 PM CDT Tue Jun 29 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BEDFORD COUNTY UNTIL
1245 PM CDT...

At 1213 PM CDT, Doppler radar was tracking a strong thunderstorm near
Shelbyville, moving west at 15 mph.

Half inch hail will be possible with this storm.

Locations impacted include...
Shelbyville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3533 8646 3536 8649 3535 8653 3536 8654
      3537 8659 3536 8660 3537 8662 3546 8667
      3557 8665 3558 8663 3558 8666 3559 8666
      3560 8665 3550 8636 3535 8640 3535 8641
      3532 8641
TIME...MOT...LOC 1713Z 104DEG 15KT 3544 8648 

$$

Schaper

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Jun 29, 9:38 AM CDT, 2 hours 35 minutes earlier.

Area forecast discussion, Jun 29, 9:38 AM CDT, 2 hours 35 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
938 AM CDT Tue Jun 29 2021

.UPDATE...
FOR MORNING DISCUSSION.

&&

.DISCUSSION...

Hot and steamy again this morning. We're creeping up on 90 at BNA
and it's not even 10 am. The big question is whether or not anyone
will see relief from today's heat. I think the answer is no for
most everyone, however the wild card is going to be the remnants
of Danny. Currently centered over Central Alabama, radar is
showing that some northward development is finally starting. Hi-res
models haven't been handling this progression well so far this
morning, but now that we're starting to see some of this convection
in northern Alabama, I've tweaked PoPs to try and cover this
trend over the next few hours, with scattered storms starting to
spread into our southern counties over the next hour or so, and
further northward progression into the early afternoon hours.
Again, I don't expect everyone to see rain today, but definitely
more lawns will see some rain than have in the last several days.

Bigger story today will be the continued heat with Heat Indexes
closing in on 100 in many spots, especially across our northern
counties. Find some shade, take breaks and drink water out there!

&&

.AVIATION...
12Z TAF DISCUSSION.

VFR conditions continue. Expected VCTS mainly after 18Z, but
difficult to pinpoint which terminals would be impacted if at all
by TSRA. If a terminal does have a storm move over, expect a
period of decreased vis. Light winds will remain throughout the
TAF period.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......Unger
AVIATION........Adcock
Hazardous weather outlook, Jun 29, 5:35 AM CDT, 6 hours 38 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
535 AM CDT Tue Jun 29 2021

TNZ005>011-023>034-056>066-075-077>080-093>095-301045-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
535 AM CDT Tue Jun 29 2021

This Hazardous Weather Outlook is for Middle Tennessee.

.DAY ONE...Today and tonight.

Showers and thunderstorms will develop later this morning and through
the afternoon, with some storms being strong and able to produce some
gusty winds and heavy rainfall.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Additional showers and thunderstorms will move in Wednesday through
Friday, with some strong storms possible during the afternoon
Wednesday and again Thursday afternoon and evening. Gusty winds and
heavy rain will be the main threats. Any area that sees multiple
rounds of heavy rain today through Friday could see some minor
flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

06

In the hours before

Special weather statement, Jun 29, 10:56 AM CDT, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Nashville TN
1056 AM CDT Tue Jun 29 2021

TNZ061-075-095-291630-
Bedford TN-Giles TN-Marshall TN-
1056 AM CDT Tue Jun 29 2021

...SIGNIFICANT WEATHER ADVISORY FOR MARSHALL...NORTHEASTERN GILES AND
SOUTHWESTERN BEDFORD COUNTIES UNTIL 1130 AM CDT...

At 1056 AM CDT, Doppler radar was tracking a strong thunderstorm near
Petersburg, or 7 miles southeast of Lewisburg, moving northwest at 10
mph.

Winds in excess of 30 mph will be possible with this storm.

Locations impacted include...
Lewisburg, Cornersville, Lynnville, Belfast and Farmington.

This includes Interstate 65 between mile markers 23 and 34.

LAT...LON 3539 8706 3541 8701 3541 8699 3542 8698
      3541 8696 3544 8696 3556 8669 3536 8655
      3537 8659 3536 8660 3534 8661 3528 8680
TIME...MOT...LOC 1556Z 131DEG 10KT 3536 8669

Whitehead
Special weather statement, Jun 29, 12:13 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Nashville TN
1213 PM CDT Tue Jun 29 2021

TNZ075-291745-
Bedford TN-
1213 PM CDT Tue Jun 29 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BEDFORD COUNTY UNTIL
1245 PM CDT...

At 1213 PM CDT, Doppler radar was tracking a strong thunderstorm near
Shelbyville, moving west at 15 mph.

Half inch hail will be possible with this storm.

Locations impacted include...
Shelbyville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3533 8646 3536 8649 3535 8653 3536 8654
      3537 8659 3536 8660 3537 8662 3546 8667
      3557 8665 3558 8663 3558 8666 3559 8666
      3560 8665 3550 8636 3535 8640 3535 8641
      3532 8641
TIME...MOT...LOC 1713Z 104DEG 15KT 3544 8648

Schaper

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 7:36 PM CDTSpecial Weather StatementOHXCumberland39 min
Jun 29, 10:56 AM CDTSpecial Weather StatementOHXMarshall34 min
Jun 29, 12:22 PM CDTSpecial Weather StatementOHXWayne38 min
Jun 29, 12:47 PM CDTSevere Thunderstorm WarningOHXWayne13 min
Jun 29, 12:56 PM CDTSpecial Weather StatementOHXLewis34 min
Jun 29, 1:09 PM CDTSpecial Weather StatementOHXWayne36 min
Jun 29, 1:12 PM CDTSevere Thunderstorm WarningOHXHickman, Lewis33 min
Jun 29, 1:33 PM CDTSpecial Weather StatementOHXPerry42 min
Jun 29, 2:11 PM CDTSpecial Weather StatementOHXPerry34 min
Jun 29, 2:28 PM CDTSpecial Weather StatementOHXDickson32 min
Jun 29, 2:53 PM CDTSpecial Weather StatementOHXWilson37 min
Jun 29, 2:58 PM CDTSevere Thunderstorm WarningOHXSmith, Wilson34 min
Jun 29, 3:21 PM CDTSpecial Weather StatementOHXHouston, Stewart39 min
Jun 29, 3:25 PM CDTSpecial Weather StatementOHXCheatham50 min
Jun 29, 4:07 PM CDTSpecial Weather StatementOHXSumner53 min
Jun 29, 4:30 PM CDTSpecial Weather StatementOHXCumberland45 min
Jun 29, 5:37 PM CDTSpecial Weather StatementOHXPutnam38 min
Jun 29, 5:44 PM CDTSpecial Weather StatementOHXDeKalb31 min

Nearby

Special Weather Statements in Tennessee, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.